MAUDE Adverse Event Report: LEE LABORATORIES, INC. BD BBL COAGULASE PLASMA, RABBIT WITH EDTA; PLASMA, COAGULASE, HUMAN, HORSE AND RABBIT

LEE LABORATORIES, INC. BD BBL COAGULASE PLASMA, RABBIT WITH EDTA; PLASMA, COAGULASE, HUMAN, HORSE AND RABBIT
Model Number 240827
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: returns were expected but none were received for this complaint.Additional information was requested regarding the test procedure and equipment being used by the customer, but none was provided.To investigate the complaint on catalog number 240827 batch 0275787, a retained sample of the complaint lot was tested, according to the product instructions for use, with available culture strains of staphylococcus aureus.Based on the complaint notes, the customer is using plate-grown cultures for testing.Therefore, testing of the lot was performed using colonies of each strain of staphylococcus aureus picked directly from agar plates.To test the lot, test tubes containing 0.5 ml of the coagulase plasma were prepared, and 3 or more colonies, up to a 1 ¿l loop full, were picked and added to each tube.All tubes were incubated at 37°c and read every two hours, up to 6 hours.Results were as follows: 2+ to 4+ clots were observed at 2 hours and 4+ clots were observed at 4 and 6 hours with all strains tested; the test was discontinued after 6 hours incubation.The complaint was not confirmed based on this testing.The batch history record for the lot was reviewed and found satisfactory.No quality notifications were issued for the product batch.Complaints for the product were reviewed.There have been no other complaints for this product in the three-year period reviewed; bd quality will continue to monitor closely for trends associated with false negative results.No corrective action is needed at this time.
 
Event or Problem Description
It was reported that while using 49 bd bbl¿ coagulase plasma, rabbit with edta atypical growth was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " it was reported that patient staph aureus isolates are not clotting with use of 240827 lot 0275787.".

Brand Name
BD BBL COAGULASE PLASMA, RABBIT WITH EDTA
Common Device Name
PLASMA, COAGULASE, HUMAN, HORSE AND RABBIT
Manufacturer (Section D)
LEE LABORATORIES, INC.
1475 athens highway
grayson GA 30017
MDR Report Key12248718
Report Number1025402-2021-00006
Device Sequence Number12036300
Product Code JTL
UDI-Device Identifier30382902408278
UDI-Public30382902408278
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/24/2023
Device Model Number240827
Device Catalogue Number240827
Device Lot Number0275787
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Initial Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1